A Caltech Library Service

Cosmetic surgery in L–space homology spheres

Wu, Zhongtao (2011) Cosmetic surgery in L–space homology spheres. Geometry and Topology, 15 (2). pp. 1157-1168. ISSN 1465-3060.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Let K be a nontrivial knot in S^3, and let r and r′ be two distinct rational numbers of same sign. We prove that there is no orientation-preserving homeomorphism between the manifolds S_r^3(K) and S_r′^3(K). We further generalize this uniqueness result to knots in arbitrary L–space homology spheres.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2011 Geometry & Topology Publications. Received: 4 October 2010; Revised: 11 April 2011; Accepted: 3 May 2011; Published: 22 July 2011. Proposed: Rob Kirby. Seconded: Danny Calegari, Joan Birman.
Subject Keywords:Dehn surgery, cosmetic surgery, Heegaard Floer homology
Issue or Number:2
Classification Code:MSC: Primary: 57M25, 57M27
Record Number:CaltechAUTHORS:20110822-152852180
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:24986
Deposited By: Tony Diaz
Deposited On:23 Aug 2011 22:45
Last Modified:03 Oct 2019 03:01

Repository Staff Only: item control page